MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10600
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that stent migration occurred.The target lesion was located in the ostial diagonal lesion.A 2.50 x 8 synergy drug-eluting stent was placed but missed the ostium so a second 2.50 x 8 synergy drug-eluting stent was placed more proximal to cover the ostial lesion.An emerge balloon catheter was then advanced in the left anterior descending artery (lad) and performed a crush to the ostium of the diagonal stent.Another stent was then placed in the lad covering the ostium.Video showed the second ostial stent in place after the lad stent was deployed.There was no further intervention but when angiography was taken, it was noted that the ostial diagonal stent had randomly moved distally, into the first stent.The procedure was stopped.There was no harm to the patient.
 
Event or Problem Description
It was reported that stent migration occurred.The target lesion was located in the ostial diagonal lesion.A 2.50 x 8 synergy drug-eluting stent was placed but missed the ostium so a second 2.50 x 8 synergy drug-eluting stent was placed more proximal to cover the ostial lesion.An emerge balloon catheter was advanced in the left anterior descending artery (lad) and performed a crush to the ostium of the diagonal stent.Another stent was then placed in the lad covering the ostium.Video showed the second ostial stent in place after the lad stent was deployed.There was no further intervention but when angiography was taken, it was noted that the ostial diagonal stent had randomly moved distally, into the first stent.The procedure was stopped.There was no harm to the patient.
 
Additional Manufacturer Narrative
Media reviewed by boston scientific medical personnel: procedural angiographic media was provided to assist in the investigation and was reviewed by boston scientific medical personnel.The media made available for review is not consistent with the reported event.The media revealed that the left anterior descending artery (lad) and diagonal (dg) bifurcation was stented using crush technique.Geographic miss of dg ostium.A guide catheter became disengaged at some time after the lad stent was deployed.Case concluded with evidence of longitudinal stent deformation involving the dg stent.There was no evidence of stent migration.The provided images are not consistent with the event of stent migration.The images are consistent with longitudinal stent deformation.Loss of guide catheter access and resulting interaction with ancillary equipment while re-accessing the vessel may have contributed to the stent deformation.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11771266
Report Number2134265-2021-05542
Device Sequence Number11539308
Product Code NIQ
UDI-Device Identifier08714729839972
UDI-Public08714729839972
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2022
Device Model Number10600
Device Catalogue Number10600
Device Lot Number0025873397
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2021
Initial Date Received by Manufacturer 04/15/2021
Supplement Date Received by Manufacturer05/27/2021
Initial Report FDA Received Date05/04/2021
Supplement Report FDA Received Date06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;